Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A large pair of twin primes

Author: Tony Forbes
Journal: Math. Comp. 66 (1997), 451-455
MSC (1991): Primary 11A41; Secondary 11A51
MathSciNet review: 1372004
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We describe an efficient integer squaring algorithm (involving the fast Fourier transform modulo $F_8)$ that was used on a 486 computer to discover a large pair of twin primes.

References [Enhancements On Off] (What's this?)

  • 1. Tony Forbes, Prime k-tuplets$-10$, M500 146 (1995), 8-12.
  • 2. J. Brillhart, D. H. Lehmer, and J. L. Selfridge, New primality criteria and factorizations of $2^m\pm 1$, Math. Comp. 29 (1975), 620-647. MR 52:5546
  • 3. A. V. Aho, J. E. Hopcroft and J. D. Ullman, The design and analysis of computer algorithms, Addison-Wesley, Reading, MA, 1975. MR 54:1706
  • 4. C. K. Caldwell, UBASIC, J. Recreational Math. 25 (1993), 47-54.
  • 5. G. H. Hardy and J. E. Littlewood, Some problems of `Partitio Numerorum'; III: On the expression of a number as a sum of primes, Acta Math. 44 (1922), 1-70.

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 11A41, 11A51

Retrieve articles in all journals with MSC (1991): 11A41, 11A51

Additional Information

Tony Forbes
Affiliation: 22 St. Albans Road, Kingston upon Thames, Surrey, KT2 5HQ, England

Received by editor(s): October 9, 1995
Received by editor(s) in revised form: December 6, 1995, and January 26, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society